MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL ENHANCED PLATELET,PLASMA,RBC,AUTO RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL ENHANCED PLATELET,PLASMA,RBC,AUTO RBC SET
Catalog Number 80360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a used trima set, containing blood, was returned for investigation.It is noted that blood has circulated throughout the set.Additionally, the donor needle was not returned to aid in the investigation.The disposable set was visually evaluated for any mis assembly, leak location, or defect that could have contributed to the reported incident.A blood clot in the filter of the return reservoir was confirmed.All pressure sensors were inspected and determined to be functioning properly.Hemostats and gravity were used to manipulate fluid throughout the set and no fluid flow or line obstruction issues were noted.All witness and wear marks indicate individual loop and channel components were properly loaded.Per the trima accel procedure summary (taps), terumo bct clinical specialist confirmed that the first return cycle had been completed.The procedure was ended due to the multiple draw pressure too low alerts and the clots they observed in the reservoir.The reports also confirmed that the duration of run was 6 minutes and a total of 39 ml of ac was used.The operator selected a double platelet collection at 2:12 pm and immediately received numerous draw pressure too low alarms (21x).The run was terminated without rinse-back.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: a definitive root cause could not be determined.Possible causes include butare not limited to:- ac line from the top of the cassette to the ac bag was pinched behind the cassette plate- ac line from the bottom of the cassette to the inlet manifold was pinched by the armrest of the bed- improper anti-coagulation of the extracorporeal system- the donor's physiology.
 
Event or Problem Description
The customer reported that during a trima collection procedure, they noticed clots in there turn reservoir, and when the operator removed the needle, there was a clot at the venipuncture site.The clot at the needle was discovered when they removed the needle from the donor's arm.Per the customer, the donor was ok and healthy.He had no problems during or postprocedure.The complete patient id is (b)(6).

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL ENHANCED PLATELET,PLASMA,RBC,AUTO RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7913221
Report Number1722028-2018-00263
Device Sequence Number19396908
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
BK170157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Catalogue Number80360
Device Lot Number1807243230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight89